MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISSECTOR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DISSECTOR, CURVED 4.0MM X 13CM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed metal burrs and scuff markings along the od of the serrations and outer tube window of both ar-8400cds dissectors, consistent with sites of debris production.Returned, new devices of the same part/lot number combination did not display the aforementioned characteristics.This event is most likely caused by excessive bending forces applied to the device during use.
 
Event or Problem Description
It was reported by the sales rep that during a meniscal repair upon insertion the ar-8400cds was producing metal shaving.The surgeon changed the ar-8400cds same lot number (10212946) and the problem occurred again.The surgeon used a shaver to suction the metal shaving, the sales rep was unsure if all the metal shaving were removed.No x-ray was taking after the procedure was complete.The case was completed using a third ar-8400cds with no additional issue.

Brand Name
DISSECTOR, CURVED 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8074735
Report Number1220246-2018-00749
Device Sequence Number11353710
Product Code GFA
UDI-Device Identifier00888867043497
UDI-Public00888867043497
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDISSECTOR, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CDS
Device Lot Number10212946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;